MAUDE Adverse Event Report: INTEGRA MICROFRANCE S.A.S. NEEDLE HOLDER 702T 150MM CRILE WOOD; MICROFRANCE INSTRUMENTS

INTEGRA MICROFRANCE S.A.S. NEEDLE HOLDER 702T 150MM CRILE WOOD; MICROFRANCE INSTRUMENTS
Catalog Number 702T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that they lost a piece of the needle holder 702t 150mm crile wood (702t) during suturing of an ear, nose, and throat procedure.It was reported that the failure occurred without any tension being applied to the needle holder, and the thread was very thin.The fragment was retrieved without difficulty, and no x-ray was needed for confirmation.Another instrument was used to complete the procedure.No patient injuries, deaths, or delays in surgery were reported.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d9, g3, g6, h2, h3, h4, h6, h11.The needle holder 702t 150mm crile wood (702t) was returned for evaluation: the device history record (dhr) was reviewed, and three non-conformances (nc) were detected during the final control concerning this lot: 1.Integra microfrance non-conformance (imfnc) opened on 04/18/2025, lot 31082074 problem description: the tungsten jaw broke and detached during the "needle retention test." the lot was placed under quality control and subcontracted products (qccom).The actions taken have allowed the defective parts to be removed.An investigation has been requested by the supplier through supplier corrective action request (scar) the non- conformity can be closed.2.Imfnc opened on 05/14/2025, lot 31082074 problem description: dimensional tolerance difference with the supplier's drawing and the inspection report two jaws broken during the needle grip test.The actions taken allowed for the analysis of the specification documents for subcontracted products (com) type products and a revision of these documents.The products were accepted by exception for part of the lot and rejected for the other part.The non-conformity was closed following this nc opening of the exemption imf.3.Imfnc opened on 08/25/2025, batch 31082074 problem description: active part length out of tolerance, from 19.8 to 20.5 mm, with a maximum of 19 mm.1 clamp whose jaws do not close properly.The actions taken involved analyzing the specification documents for com-type products and revising these documents.The products were inspected according to these newly implemented specifications, and this inspection allowed for the partial release of the products.The non-conformity can be closed.Failure analysis: the investigation shows that one of the tungsten plates of the needle holder is detached on one half and shows a clean break.Root cause analysis: "the investigation shows that one of the tungsten plates of the needle holder is detached on one half and shows a clean break.Hebu (supplier for subcontracted products) investigation and root cause supplier corrective action request (scar).Soldering of tungsten crile (tc) plates is a manual, but critical process, which is the root cause of the issue.Thermal stresses are usually the main cause of issues.Hard metal and steel have different coefficients of thermal expansion.Process errors that may have occurred: - uneven heating (hot spots directly on the insert) - incorrect solder alloy (too hard or too brittle solder) - flux residue / insufficient wetting voids under the insert - mechanical stress before complete cooling.In most cases with tc issues, due to the above-mentioned process problem, micro-cracks occur, which, later on, when forces are applied during usage, can lead to cracks or breakage.To identify potential microcracks, there is a visual inspection after tc-soldering by magnifying glass or loupe (approx.10¿20×).However, the visual inspection so far was not conducted on 100% of the parts but only on an acceptable quality level (aql) basis.As the procedure involves manual processes, the inspection should be extended to 100% of the produced pieces.Voids under the insert can occur without microcracks and also cause defects when forces are applied during usage.They are difficult to inspect visually with a microscope.Therefore, an additional inspection referring to potential voids under the insert should be implemented.This test can be described as a 'drop' or 'tap ' test.A small hammer or metal rod is dropped, or rather, the worker taps lightly on the soldered carbide tip and listens to the sound.The principle behind it is sound reflection: a fully bonded part vibrates as a homogeneous body and produces a clear tone.If there are voids beneath the tip, the sound wave is reflected and dampened at the air boundary ¿ the tone sounds dull or "dead." based on that, the acceptance criteria are defined as follows: clear, bright ring, the joint is solid and fully bonded ¿ the part is good.Dull, hollow sound, there are voids or cracks in the solder joint ¿ reject.".

Brand Name
NEEDLE HOLDER 702T 150MM CRILE WOOD
Common Device Name
MICROFRANCE INSTRUMENTS
Manufacturer (Section D)
INTEGRA MICROFRANCE S.A.S.
le pavillon
le pavillon
saint aubin le monial 03160
FR  03160
Manufacturer (Section G)
INTEGRA MICROFRANCE S.A.S.
le pavillon
saint aubin le monial 03160
FR   03160
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24760550
Report Number3003249645-2026-00009
Device Sequence Number21387391
Product Code MDM
UDI-Device Identifier10381780088301
UDI-Public10381780088301
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number702T
Device Lot Number31082074
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2026
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date04/01/2026
Supplement Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown